How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 50799
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I’ve got pelvic inflammatory disease and i’ve been on

Customer Question

hi i’ve got pelvic inflammatory disease and i’ve been on antibiotics for 3 days but still got tummy pain is that normal
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: since i started taking antibiotics but did come and go before that
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: i just spotted abit of blood then but i know that is symptom
Submitted: 14 days ago.
Category: Medical
Expert:  Dr Basu replied 14 days ago.

Dear Customer: Greetings, this is Dr. Basu, experienced Medical Specialist and former attending physician of Harvard Medical School. I am board-certified with many years of experience. I did review your inquiry and I am hoping to give you at least some high-quality guidance here.

Please give me some time to review your concerns. Please be patient with me as I am on and off the computer so responses can be delayed at times, but I will be glad to help.

Expert:  Dr Basu replied 14 days ago.

Is the pain worsening?

Which antibiotics you are on?

Customer: replied 14 days ago.
no it’s not getting worse
Customer: replied 14 days ago.
doxycycline
Customer: replied 14 days ago.
mentra something
Customer: replied 14 days ago.
or mentro
Customer: replied 14 days ago.
i was just wondering if it’s normal or should the symptoms have gone because it’s day 3
Expert:  Dr Basu replied 14 days ago.

When was your last period?

Do you have regular period?

Customer: replied 14 days ago.
about 3 weeks ago
Customer: replied 14 days ago.
but i started on contraceptive pill this month
Customer: replied 14 days ago.
but usually not regular no
Customer: replied 14 days ago.
like a week early or late
Expert:  Dr Basu replied 14 days ago.

Ok thanks for clarification.

It may take at least 7-10 days for pain to subside after starting the antibiotics.

The name of second antibiotic is metronidazole.

So the pain can be normal.

Also you may be close to your period in a week or so --which can also cause some cramps normally.

Customer: replied 14 days ago.
is it nothing to worry about
Expert:  Dr Basu replied 14 days ago.

No worries

Customer: replied 14 days ago.
does the antibiotic cause the pain
Customer: replied 14 days ago.
i just went for a wee and there was spot of blood
Expert:  Dr Basu replied 14 days ago.

yes an also from pelvic inflammation

Customer: replied 14 days ago.
but shouldn’t the symptoms of stopped by now as it’s day 3
Expert:  Dr Basu replied 14 days ago.

No pelvic inflammatory disease related symptoms can persist for 7-10 days even after starting antibiotic.

It may not get worse but may be present.

You can take over the counter Ibuprofen tablets 600 mg per dose every 8 hours with food for pain control.

Customer: replied 14 days ago.
okay thankyou x
Expert:  Dr Basu replied 14 days ago.

Best wishes and Get well soon,

I hope I was able to answer your question(s). If you would like to ask me another question in the future, you can add me as a favorite Expert. You'll have the option to do that on your "My Questions" page if you choose to rate our interaction or you can request me by name if you wish, again my name is Dr Basu.